Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 26, 2021Van Buren County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 26, 2021, 6:33 PM CDT for Van Buren County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 6:33 PM CDT (23:33 UTC)
Expired
Jul 26, 2021, 7:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS84 KOHX 262333
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Mon Jul 26 2021
 
TNZ078>080-270000-
Van Buren TN-Grundy TN-Warren TN-
633 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHEASTERN GRUNDY COUNTIES UNTIL 700 PM
CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Gruetli-Laager, or 14 miles south of Spencer,
moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Van
Buren, southeastern Warren and northeastern Grundy Counties.

LAT...LON 3561 8564 3561 8542 3558 8541 3556 8545
      3555 8546 3555 8549 3554 8553 3554 8554
      3553 8555 3553 8561 3549 8554 3548 8554
      3548 8566
TIME...MOT...LOC 2333Z 001DEG 11KT 3555 8554 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:29 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 26, 6:29 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
629 PM CDT Mon Jul 26 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Chances for showers and storms will continue this afternoon and
evening as a weak upper trough and associated boundary move to the
southeast. We look to get a break in the showers overnight, but
fog again looks likely to develop with calm winds and partly
cloudy skies, especially northern zones. Chances for showers and
storms return on Tuesday from the south with another weak
shortwave, but looks to mainly impact southern and eastern zones
mid morning through the afternoon. Again with slow storm motions,
and plenty of moisture, showers and storms this afternoon and
tomorrow will have the potential for heavy rain and localized
flooding.

On Wednesday, the upper high over the Plains will continue to
strengthen, and slowly work its way south and east. 850 mb temps
climb to 20C-22C, and highs at the surface will be in the mid 90s
for most, and up to around 98 in metro areas. Thursday looks to be
the hottest day of the week as the upper high extends its reach
over the region, and currently have a high of 99 in at Nashville.
We have not hit 100 degrees since 2012, so getting to that 100
threshold will be tough. Dewpoints per some model guidance suggest
mid 60s, which relatively speaking is on the drier side, but may
be enough to allow the clear skies/abundant sunshine to get just a
degree or two more to get to 100. But, most models lean towards
the 97-99 range of high temps for Nashville on Thursday. Heat
index values may exceed 105 and creep a little higher in the
western 2/3 of the mid state.

On Friday another shortwave will move through the upper flow and
bring some relief from the heat with afternoon showers/storms. Not
a dramatic cool off by any means with most of the mid state still
in the low to mid 90s. A series of shortwaves will work through
the upper levels and start to break down the high, and leave us
with northwest flow and continued chances for mainly afternoon
showers and thunderstorms through the weekend. Little by little we
will chip away at afternoon high temps and be around 90 for highs
on Monday.

&&

.AVIATION...
00Z TAF DISCUSSION.

TS will leave our mid-state terminals alone for the rest of the
night, but we should be in for fog. Showing IFR to LIFR fog across
all terminals after midnight and clearing by 14Z Tuesday.

Winds will be calm overnight and light and northerly tomorrow. A
few storms are possible, but not enough for inclusion attm.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Unger
Hazardous weather outlook, Jul 26, 5:02 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Mon Jul 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few of the stronger thunderstorms this afternoon could bring heavy
downpours resulting in minor localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No hazardous weather is expected at this time.

JB Wright

In the hours before

Special weather statement, Jul 26, 4:26 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Mon Jul 26 2021

TNZ066-262200-
Cumberland TN-
426 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUMBERLAND COUNTY UNTIL
500 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 11 miles northeast of Crossville, moving south at
20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.

This includes Interstate 40 between mile markers 316 and 335.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3582 8480 3578 8488 3583 8517 3616 8501
      3615 8500 3616 8499 3616 8497 3615 8496
      3615 8493 3616 8491 3613 8487 3608 8483
      3610 8482 3609 8480 3605 8478
TIME...MOT...LOC 2126Z 009DEG 17KT 3608 8491

27
Local storm report, Jul 26, 5:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 WSW LAKEWOOD          36.23N  86.66W
07/26/2021                   DAVIDSON           TN   EMERGENCY MNGR

            DAMAGE TO HOME SIDING, OUTBUILDING DESTROYED, A/C UNIT
            PUSHED OFF FOUNDATION. MICROBURST SIGNATURE, BUT 40 MPH
            MAX FROM RADAR. DAMAGE CONCENTRATED ON HUDSON ROAD. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER OHX2100563

UNGER
Special weather statement, Jul 26, 5:11 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
511 PM CDT Mon Jul 26 2021

TNZ066-262245-
Cumberland TN-
511 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUMBERLAND COUNTY UNTIL
545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Crossville, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crab Orchard, Lake Tansi, Cumberland Mountain State Park and Indian
Rock Lake.

This includes Interstate 40 between mile markers 327 and 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
      3575 8503 3577 8504 3576 8507 3577 8510
      3577 8523 3589 8522 3594 8479 3585 8475
TIME...MOT...LOC 2210Z 003DEG 17KT 3581 8508

Whitehead
Special weather statement, Jul 26, 5:48 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
548 PM CDT Mon Jul 26 2021

TNZ059>061-262330-
Williamson TN-Maury TN-Marshall TN-
548 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...
NORTHEASTERN MAURY AND SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 630 PM
CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thompson's Station, or near Franklin, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Franklin, Columbia, Spring Hill, Thompson's Station, Leipers Fork and
I-65 East Of Columbia.

This includes the following highways...
 Interstate 65 between mile markers 45 and 66.
 Interstate 840 between mile markers 19 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3558 8701 3589 8706 3597 8687 3578 8666
      3577 8666 3577 8667 3575 8668 3575 8670
      3572 8670 3572 8669 3570 8668
TIME...MOT...LOC 2248Z 330DEG 14KT 3587 8692

27
Special weather statement, Jul 26, 6:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
620 PM CDT Mon Jul 26 2021

TNZ077-078-270000-
Coffee TN-Warren TN-
620 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN AND NORTHERN
COFFEE COUNTIES UNTIL 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Woodbury to 10 miles
north of Manchester to 8 miles west of McMinnville. Movement was
southeast at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Manchester, Morrison and Summitville.

This includes Interstate 24 between mile markers 101 and 111.

LAT...LON 3552 8623 3566 8623 3567 8615 3564 8606
      3565 8605 3564 8604 3566 8601 3565 8600
      3566 8598 3566 8593 3553 8587 3552 8588
      3550 8588 3548 8589 3547 8596
TIME...MOT...LOC 2320Z 333DEG 10KT 3565 8622 3561 8606 3564 8592

Whitehead
Special weather statement, Jul 26, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Mon Jul 26 2021

TNZ078>080-270000-
Van Buren TN-Grundy TN-Warren TN-
633 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHEASTERN GRUNDY COUNTIES UNTIL 700 PM
CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Gruetli-Laager, or 14 miles south of Spencer,
moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern Van
Buren, southeastern Warren and northeastern Grundy Counties.

LAT...LON 3561 8564 3561 8542 3558 8541 3556 8545
      3555 8546 3555 8549 3554 8553 3554 8554
      3553 8555 3553 8561 3549 8554 3548 8554
      3548 8566
TIME...MOT...LOC 2333Z 001DEG 11KT 3555 8554

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:57 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson2 hr
Jul 26, 12:16 PM CDTSpecial Weather StatementOHXMarshall44 min
Jul 26, 12:34 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne116 min
Jul 26, 1:20 PM CDTSpecial Weather StatementOHXBedford25 min
Jul 26, 3:38 PM CDTSpecial Weather StatementOHXSmith52 min
Jul 26, 4:26 PM CDTSpecial Weather StatementOHXCumberland34 min
Jul 26, 4:55 PM CDTAreal Flood AdvisoryOHXCumberland2 hr
Jul 26, 5:11 PM CDTSpecial Weather StatementOHXCumberland34 min
Jul 26, 5:48 PM CDTSpecial Weather StatementOHXWilliamson42 min
Jul 26, 5:55 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson16 min
Jul 26, 6:20 PM CDTSpecial Weather StatementOHXCoffee40 min
Jul 26, 6:29 PM CDTSevere Thunderstorm WarningOHXCoffee31 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.